MAUDE Adverse Event Report: PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT

PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT
Model Number 30L
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the manufacturing records of the involved lot was performed and indicated that it was manufactured in accordance with company specifications without deviations.The explant was obtained and is awaiting investigation.Implant noise, that may be related to the articulating mechanism, has been previously reported in a small number of cases where the implant was revised, without any sequelae.The cause for the revision surgery in such cases may be multifactorial, including patient and procedure related factors.The rate of revisions for the tops system is lower than the reported rates in the literature for similar systems.A supplemental report will be submitted if additional relevant information becomes available upon completion of explant investigation.
 
Event or Problem Description
The company was informed about a revision case of the tops system in israel.The original procedure was performed on (b)(6) 2014 due to spinal stenosis with grade i spondylolisthesis.The patient was treated with tops at l4-l5.The patient had revision surgery on (b)(6) 2022 due to pain and instability discovered in the index level.The patient recently complained of pain and noise during movement, and on (b)(6) 2025, the tops motion implant was removed and replaced with a new tops device as part of a 2nd revision surgery.The tops explant was returned for investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The explant analysis identified wear of the implant's internal components.The root cause of the observed wear could not be conclusively determined.Revisions associated with signs of wear have been previously reported in a small number of cases without any sequelae.The cause for the revision surgery in such cases may be multifactorial, involving patient and procedure related factors.Thus, in the present case, it is presumed that a combination of factors, including patient anatomy, surgical technique, and a high level of physical activity may have contributed to the wear.

Brand Name
TOPS SYSTEM
Common Device Name
MOTION-PRESERVING SPINAL IMPLANT
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key23657039
Report Number3012401682-2025-00014
Device Sequence Number15966257
Product Code QWK
UDI-Device Identifier07290014064034
UDI-Public07290014064034
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P220002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number30L
Device Catalogue Number82644
Device Lot NumberRTP0419
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale